Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 90, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 1999, 12:19 PM CDT for Choctaw County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1999, 12:19 PM CDT (17:19 UTC)
- Expired
- Apr 27, 1999, 1:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Choctaw County, AL
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 271721 RRA SVRMOB ALC023-271800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1219 PM CDT TUE APR 27 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 100 PM CDT * AT 1218 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 1 MILE WEST OF GILBERTOWN... MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - TOXEY BY 1225 PM CDT CHAPPELL HILL BY 1230 PM CDT HODGEWOOD BY 1230 PM CDT WIMBLY BY 1230 PM CDT ARARAT BY 1240 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:17 AM CDT, 10 hours 2 minutes earlier.
Area forecast discussion, Apr 27, 2:17 AM CDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 217 AM CDT TUE APR 27 1999 SATELLITE AND RADAR DATA AT THIS EARLY HOUR CONTINUE TO SHOW SOME RAIN TO THE WEST...EXPECT SOME RAIN TO AT LEAST MAKE IT TO OUR MISSISSIPPI COUNTIES BEFORE DAWN. THINK WE WILL SEE ADDITIONAL TRW/RW DEVELOPMENT AFTER SUNRISE AS ETA KEEPS DECENT MOISTURE ACROSS FORECAST AREA THROUGH THIS EVENING. FORECAST LIS AROUND -6 IN THE HEAT OF THE DAY AND SURFACE BASED CAPES BETWEEN 2000 AND 2500 J/KG THIS AFTERNOON. LACK OF A GOOD LIFTING PROCESS WILL LIMIT SEVERE POTENTIAL...COLDER H5 AIR TO REMAIN NORTH OF AREA. NGM AND ETA FOUS DATA WRING OUT ABOUT 3 TENTHS OF AN INCH OF RAIN TODAY... NO DROUGHT BUSTER BUT WOULD BE WELCOME. H5 FLOW TO BECOME ZONAL LATE TONIGHT AS H5 LOW MEANDERS ACROSS IL AND DRIER AIR MOVES IN. LOW LEVELS TO REMAIN MOIST UNTIL PACIFIC FRONT MOVES ACROSS... LIKELY NOT UNTIL WED NIGHT OR THURSDAY. NO FAN DATA YET BUT WILL UNDERCUT TODAYS NGM MAX A BIT DUE TO EXPECTED CLOUDS AND SCATTERED SHOWERS AND THUNDERSTORMS. OVER THE COASTAL WATERS...SOUTHERLY FLOW AROUND 1O TO 15 TODAY... DECREASING SOME TONIGHT. DONT THINK THE PACIFIC FRONT WILL AFFECT THE WINDS REGIME UNTIL AFTER THIS PERIODS BUT MAY SEE SOME TREND TO SW LATE WED OVER THE WEST. MOB 82/64/86/62 4310 PNS 83/66/86/64 4410 DTS 78/66/82/65 4410 GZH 84/61/85/59 4410 11
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:34 PM CDT | Flash Flood Warning | MOB | Choctaw | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.